Pernicious Anaemia Society
14,198 members10,170 posts

A strange Question

I cannot get diagnosed as I have been supplimenting B12! could not wait any longer for 3 month waiting lists to see a specialist (I am on the ground and my balance has gone, cannot feel my feet or legs). Awful brain problems too. My own doctors does not know anything about B12 and would not give me theraputic loading shots when I asked for them.

I have been supplementing Jarrows 5000mcg twice a day and B12 nasel spray twice a day. And had a teeny tiny return of some energy! enough that I could at least make a sandwich and a cup of tea. Sleeping better too and not so much muscle jumps.

I have now come down with a virus, sore ulcerated throat and back of tongue, headache, sinus (caught off of son) it has put me back to square one again just bed and couch :0( can this happend when you are low B12? I was thinking to up it to 3 Jarrows 5000 mcgs, any ideas anyone? has this happened to you?

xX

18 Replies
oldestnewest

yup, that makes be think that maybe I have an underlying autoimmune that caused my vits to deplete.

1 like
Reply

GG317 every time I have had to take amoxicillon it has wiped out my very low B12, did not think there was a connection and found it on the American FDA site, reportedly quite a lot over there. Some countries actually prescribe B vits when they prescribe antibiotics....

Reply

its given for something else too...forgot what the heck it was. I hate when that happens.

1 like
Reply

chemo!

2 likes
Reply

I was reading how chemo wipes out a patients B12 and immune system. Maybe B12 is connected to the immune system somewhat gg317. I have this strange thing where my energy levels go up when I have just caught something and I think wow! I feel well then after a couple of days it crashes. It takes me ages to get over the common cold whereas someone else it will take 4 or 5 days :0(

Reply

i read that autoimmunes go after vits, also...cancer patient almost always have vit d deficiency. The body tries to heal itself. I am always sick, everyday I wonder what will be next. Always something.

Reply

:0( I wish you lots of sunshine, healing and happiness, it's hard when you have been ill so long. Our poor spirits gets weakened. I always believe we will rise again xX

Reply

thanks, its been a long time, yes. I am growing weary as things seem to be getting worse not better. Eventually, we will have peace from it all.

Reply

xX

Reply

It sounds like I've had the same virus as you! It totally wiped me out for the best part of a month. I usually stay stable on a weekly jab, but I've been finding that come the end of the week, I'm feeling low on B12 again, so it seems to sap the levels rather.

I hope that you feel better soon.

1 like
Reply

Awww! thank you topazrat. I was even started to get some feelings back in my toes and legs and now I seem back to square 1 :0( Amoxillion also wipes out my B12's...

2 likes
Reply

Hey,

I was very low B12 probably for a year (I was 138 a month ago when I started supplementing) and have caught a virus or bacteria (sore throat, headache, fever, painful ganglia, etc.).

It is been already one and a half month and I cannot get rid of it! It is the first time of my life I get so sick. I will go back to my doctor next week.

So being low B12 probably implies a weak immune system.

Concerning your supplementation, you should probably take less than 10000 mcg a day. I have read research and they suggest 1000 to 2000 mcg a day. More than that will not be efficient and may cause acne (I have some after 4 weeks at 2000 mcg a day, now I will diminish to 1000 mcg) or other side effects.

Good luck Katherine!

1 like
Reply

I am sorry you are not feeling well too Mary :0( I was taking 5000mcg did a teeny tiny bit for me but not much. Then I was reading that some people require huge doses. I have enlarged red blood cells :0( Just when I thought I felt a tiny bit more energy then zapped!!!

1 like
Reply

I have read that 1% is absorbed thru passive absorbtion when you have an absorbtion issue. So if taking a total of 10,000 per day, 100 mcgs will get absorbed.

Of that amont, 50% is stored in liver, 40% is in muscles and bones and 10% stays in blood serum. Granted this is for normal folks and each of us is an individual but based on those averages you might be able to raise your serum b12 by 10 a day.

I didnt know this when i was first diagnosed b12 deficient, 169, and was told to take tablets. I took a good multivitamin that had 120 mcgs plus a b100 which had 100 mcgs. For a total of 220 mcgs per day. I thought this was a huge amount as at the time i had no knowledge about how it wouldnt all get absorbed. So basically i was only getting 2 mcgs per day through passive absorbtion plus whatever was being absorbed through my diet. I did this for 16 months before i went back to a doctor feeling even worse!!! They just told me to continue with same dosage of tablets because i had increase my serum b12 level to 246. I did not know the laughing gas i had been given at the dentist, between these 2 tests, had quite possibly deactivated the b12 i did have.

I didnt demand testing for h pylori until Aug 2017 as i was trying to find the root cause of my b12 issue. It was positive!!!

I would suggest you Keep taking the high dose if you cant get injections.

I started getting brain zaps, and serious, all day long headaches, and more frequent burning feet, once i started getting weekly injections. The headaches stopped after about 6 weeks. I still get the burning feet occasionally. I now know these were due to my body repairing itself. Of course it was scary at time, even though i had read that was quite normal during repair.

Good luck and good health.

1 like
Reply

KimberinUS thank you for sharing your story darling. I have just started getting the burning feet back and realised I had this 3 years ago. Numbness is still bad and the numbness in my legs too. I am slowly I think getting my thinking a bit straighter. I would walk into a room to get something and not know what I was suppose to get. I could no longer meditate as my attention would not hold one bit, it felt like I have adult adhd. I could not find the words I wanted to say and had been very articulate before. I have not worked since the first week of August this year. Now my balance has gone too :0(

I too am now getting brain zaps as I fall to sleep, never had them before. Good thing is I am falling to sleep much quicker now within 30 minutes, it use to take me hours. I read somewhere low B12 takes your meltonion down, the sleep hormones. I use to get awful muscle jumps as I was falling asleep, these seem less now.

I have started to take 3 5000mcg's a day as from yesterday, this virus thing seems to have dragged me back down and I had only just got on my feet the last week.

2 likes
Reply

You mentioned Thyroid in an earlier post/thread. Have you been tested correctly ? Ferritin can be high due to Thyroid Anti-bodies - so it would be good to rule out Hashimotos - auto-immune thyroiditis.

It also trashes vitamins and minerals and can be the cause of so many problems - so ensure that VitD is also checked as it is so often low along with B12.

Happy to help ....

Reply

My thyroid anti-bodies were ok Marz....

1 like
Reply

You may have a good TSH & Ft4 levels - it is the FT3 result you need towards the top of the range as it is needed in every cell of the body. If the level is low then the brain and gut can begin to suffer as they demand the most.

thyroiduk.org

Reply

You may also like...